Alert archive / Alabama / Freeze Warnings in 2008
Freeze Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Oct 28, 2008, 3:55 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Oct 28, 2008, 2:51 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 3:55 AM CDT (08:55 UTC)
- In effect from
- Oct 28, 2008, 2:51 PM CDT
- Expired
- Oct 29, 2008, 9:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 280855 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 355 AM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... .A COLD DOME OF HIGH PRESSURE WILL SETTLE OVER THE REGION THIS EVENING WITH CLEAR SKIES...LIGHT WINDS AND DRY AIR. TEMPERATURES ARE EXPECTED TO BE NEAR 32 DEGREES BY 1 AM...GENERALLY NORTH OF A CRESTVIEW TO JACKSON ALABAMA TO A WIGGINS LINE. LOWEST TEMPERATURES ARE FORECAST TO BE BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. THERE MAY BE A FEW PLACES SOUTH OF THE WARNING AREA THAT WILL SEE BRIEF FREEZING TEMPERATURES...MAINLY OVER THE INTERIOR AREAS...BUT WIDESPREAD BELOW FREEZING TEMPERATES ARE NOT EXPECTED OVER THE SOUTHERN SECTIONS. IT MAY STILL BE PRUDENT TO PROTECT OR BRING INDOORS ANY TEMPERATURE SENSITIVE PLANTS. ALZ051>060-MSZ067-075-076-281700- /O.NEW.KMOB.FZ.W.0005.081029T0600Z-081029T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 355 AM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
4 follow-up statements
000 WWUS74 KMOB 281154 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 654 AM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... .A COLD DOME OF HIGH PRESSURE WILL SETTLE OVER THE REGION THIS EVENING WITH CLEAR SKIES...LIGHT WINDS AND DRY AIR. TEMPERATURES ARE EXPECTED TO BE NEAR 32 DEGREES BY 1 AM...GENERALLY NORTH OF A CRESTVIEW TO JACKSON ALABAMA TO A WIGGINS LINE. LOWEST TEMPERATURES ARE FORECAST TO BE BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. THERE MAY BE A FEW PLACES SOUTH OF THE WARNING AREA THAT WILL SEE BRIEF FREEZING TEMPERATURES...MAINLY OVER THE INTERIOR AREAS... BUT WIDESPREAD BELOW FREEZING TEMPERATES ARE NOT EXPECTED OVER THE SOUTHERN SECTIONS. IT MAY STILL BE PRUDENT TO PROTECT OR BRING INDOORS ANY TEMPERATURE SENSITIVE PLANTS. FLZ003-005-282000- /O.EXA.KMOB.FZ.W.0005.081029T0600Z-081029T1300Z/ INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...JAY...CRESTVIEW 654 AM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>060-MSZ067-075-076-282000- /O.CON.KMOB.FZ.W.0005.081029T0600Z-081029T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 654 AM CDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KMOB 281951 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... ...FROST ADVISORY IN EFFECT FOR THE COASTAL COUNTIES TONIGHT... .A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE REGION TONIGHT. THE DRY COLD AIRMASS AND NEARLY CALM WINDS WILL RESULT IN TEMPERATURES FALLING TO NEAR 32 DEGREES BY 2 AM...GENERALLY NORTH OF A LINE FROM WIGGINS MS...THROUGH BAY MINETTE AL...TO CRESTVIEW FL. LOWEST TEMPERATURES ARE FORECAST TO FALL BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. LOW TEMPERATURES TONIGHT SOUTH OF THE WARNED WILL FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS OF THE COASTAL ZONES EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. ALZ061-062-FLZ001-MSZ078-079-290400- /O.EXB.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-STONE-GEORGE- INCLUDING THE CITIES OF...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...WIGGINS...LUCEDALE 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>060-FLZ003-005-MSZ067-075-076-290400- /O.EXT.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY- GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ063-064-FLZ002-004-006-290400- /O.NEW.KMOB.FR.Y.0003.081029T0600Z-081029T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 251 PM CDT TUE OCT 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES TONIGHT FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KMOB 282030 CCA NPWMOB URGENT - WEATHER MESSAGE...COR TEXT NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... ...FROST ADVISORY IN EFFECT FOR THE COASTAL COUNTIES TONIGHT... .A COLD DOME OF HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE REGION TONIGHT. THE DRY COLD AIRMASS AND NEARLY CALM WINDS WILL RESULT IN TEMPERATURES FALLING TO NEAR 32 DEGREES BY 2 AM...GENERALLY NORTH OF A LINE FROM WIGGINS MS...THROUGH BAY MINETTE AL...TO CRESTVIEW FL. LOWEST TEMPERATURES ARE FORECAST TO FALL BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. LOW TEMPERATURES TONIGHT SOUTH OF THE WARNED AREA WILL FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS OF THE COASTAL ZONES EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. ALZ061-062-FLZ001-MSZ078-079-290400- /O.EXB.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-STONE-GEORGE- INCLUDING THE CITIES OF...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...WIGGINS...LUCEDALE 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>060-FLZ003-005-MSZ067-075-076-290400- /O.EXT.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY- GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 251 PM CDT TUE OCT 28 2008 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 28 AND 32 DEGREES ACROSS THE FREEZE WARNING AREA BY SUNRISE WEDNESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ063-064-FLZ002-004-006-290400- /O.NEW.KMOB.FR.Y.0003.081029T0600Z-081029T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 251 PM CDT TUE OCT 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... LOW TEMPERATURES TONIGHT WILL FALL TO BETWEEN 33 DEGREES ACROSS THE INLAND AREAS TO 39 DEGREES AT THE BEACHES. AREAS OF FROST ARE LIKELY TO FORM ACROSS THE INLAND PORTIONS EVEN THROUGH THE AIR TEMPERATURE WILL REMAIN ABOVE FREEZING. FROST IS ALLOWED TO FORM BECAUSE SURFACE TEMPERATURES CAN ACTUALLY BECOME MUCH COLDER THAN THE AIR ABOVE IT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KMOB 290229 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 929 PM CDT TUE OCT 28 2008 ...FREEZE WARNING FOR INTERIOR COUNTIES TONIGHT... ...FROST ADVISORY UPGRADED TO A FREEZE WARNING FOR COASTAL COUNTIES TONIGHT... .A COLD HIGH WILL CONTINUE TO DOMINATE THE REGION TONIGHT. THE DRY COLD AND CALM AIR WILL BRING TEMPERATURES TO NEAR 32 DEGREES BY 2 AM GENERALLY NORTH OF THE COAST FROM THE MISSISSIPPI STATE LINE TO DESTIN FLORIDA. LOWEST TEMPERATURES WILL FALL BETWEEN 28 AND 32 DEGREES OVER MOST OF THE AREA WITHIN THE FREEZE WARNING BY SUNRISE WEDNESDAY. AREAS OF FROST ARE POSSIBLE IN SCATTERED LOCATIONS NEAR THE COAST WHERE TEMPERATURE CAN REMAIN ABOVE FREEZING. FROST FORMS BECAUSE THE SURFACE CAN BECOME MUCH COLDER THAN THE AIR ABOVE IT. ALZ063-064-FLZ002-004-006-291100- /O.UPG.KMOB.FR.Y.0003.081029T0600Z-081029T1400Z/ /O.EXA.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS... BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE... PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH... NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO 929 PM CDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT HAVING BEEN NOW INCLUDED IN THE FREEZE WARNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-291100- /O.CON.KMOB.FZ.W.0005.081029T0600Z-081029T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 929 PM CDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Oct 27, 4:00 PM CDT, 11 hours 55 minutes earlier.
Area forecast discussion, Oct 27, 4:00 PM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT MON OCT 27 2008
.SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...WINDS WILL DECREASE AS
WINDS DECOUPLE AND SURFACE HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. OVERNIGHT LOW TEMPERATURE WILL FALL INTO THE MID 30S MOST
LOCATIONS...EXCEPT LOWER 40S AT THE BEACHES. WINDS SHOULD REMAIN
HIGH ENOUGH TONIGHT (AT LEAST 5 MPH) TO KEEP THE LOWEST LEVELS
ADEQUATELY MIXED...PREVENTING THE FORMATION OF FROST. WIND CHILL
READINGS ARE EXPECTED TO BE IN THE MID TO UPPER 20S TUESDAY MORNING.
TEMPERATURES WILL THAN CLIMB...BUT ONLY INTO THE UPPER 50S TO LOWER
60S.
LIGHTER WINDS TUESDAY NIGHT WILL ALLOW OVERNIGHT LOWS TO BE A DEGREE
OF TWO LOWER THAN TONIGHTS. SOME INLAND LOCATIONS COULD DROP TO
FREEZING OR JUST BELOW FREEZING TUESDAY NIGHT (I.E. 31 AT EVERGREEN
AL...WAYNESBORO MS AND CRESTVIEW FL). SO WE MAY HAVE TO DEAL WITH
POSSIBLE FREEZING CONDITIONS TUESDAY NIGHT. /22
.LONG TERM THURSDAY THROUGH MONDAY...THE DRY CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE FORECAST. TEMPERATURES WILL BE
BACK TO NEAR NORMAL THROUGH THE PERIOD. /22
&&
.MARINE...A STRONG NORTHERLY WIND FLOW WILL PERSIST THROUGH TONIGHT
AS HIGH PRESSURE BUILDS OVER MUCH OF THE CENTRAL UNITED STATES. AS A
RESULT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT.
NORTHERLY WINDS AND SEAS WILL GRADUALLY DECREASE TUESDAY THROUGH
EARLY WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES EAST OVER THE
LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. A LIGHT TO
MODERATE NORTHEASTERLY WIND FLOW WILL PERSIST THROUGH THE REMAINDER
OF THE WEEK. /32
&&
.FIRE WEATHER...COOL AND DRY AIR WILL CONTINUE TO PUSH INTO THE
REGION AS HIGH PRESSURE BUILDS IN FROM THE NORTH. AFTERNOON RELATIVE
HUMIDITIES WILL DROP INTO THE LOW 30S BOTH TUESDAY AND WEDNESDAY
AFTERNOON. /22
&&
.AVIATION 18Z ISSUANCE...VFR CONDITIONS THROUGH 18Z TUE. NORTHERLY
WINDS WILL GRADUALLY DECREASE THIS EVENING FOLLOWED BY A LIGHT
NORTHERLY WIND FLOW THROUGH 18Z TUE. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 49 64 35 64 / 00 00 00 00
PENSACOLA 50 66 37 64 / 00 00 00 00
DESTIN 54 67 43 64 / 00 00 00 00
EVERGREEN 41 61 33 60 / 00 00 00 00
WAYNESBORO 43 62 33 61 / 00 00 00 00
CAMDEN 44 61 33 60 / 00 00 00 00
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 36 62 36 65 / 00 00 00 00
PENSACOLA 39 63 38 64 / 00 00 00 00
DESTIN 44 62 41 63 / 00 00 00 00
EVERGREEN 33 59 31 63 / 00 00 00 00
WAYNESBORO 33 58 31 65 / 00 00 00 00
CAMDEN 35 57 31 62 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.
FL...RED FLAG WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...RED FLAG WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 27, 9:41 AM CDT, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 941 AM CDT MON OCT 27 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 941 AM CDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT... STRONG NORTHERLY WINDS AND BUILDING SEAS WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT TODAY AND TONIGHT. STRONG GUSTY WINDS ACROSS THE COASTAL COUNTIES WILL POSE A HAZARD TO MOTORISTS DRIVING HIGH PROFILE VEHICLES...AS WELL AS TO OTHERS IN OUTDOOR WIND SENSITIVE ACTIVITIES. THERE IS AN INCREASED RISK OF WILDFIRES TODAY DUE TO LOW RELATIVE HUMIDITY AND MODERATE TO OCCASIONALLY STRONG NORTHERLY WINDS. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG NORTHERLY WINDS AND HAZARDOUS SEAS TUESDAY MORNING WILL DIMINISH DURING THE DAY. LOW AFTERNOON RELATIVE HUMIDITIES WILL CONTINUE TO ENHANCE THE RISK OF WILD FIRES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SEVERE STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:08 PM CDT | Small Craft Advisory for Hazardous Seas | MOB | 6 hr | |
| Oct 28, 2:51 PM CDT | Frost Advisory | MOB | 7 hr | |
| Oct 28, 3:12 AM CDT | Red Flag Warning | MOB | Walton | 40 hr |
Nearby
Freeze Warnings in Alabama, 2008Freeze Warnings in Mississippi, 2008Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.